Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 241, NWS Tulsa, OK

October 6, 2016Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 6, 2016, 1:38 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2016, 1:38 AM CDT (06:38 UTC)
Expired
Oct 6, 2016, 2:45 AM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 110 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2652 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.9
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WUUS54 KTSA 060638
SVRTSA
OKC113-117-060745-
/O.NEW.KTSA.SV.W.0241.161006T0638Z-161006T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
138 AM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 245 AM CDT

* AT 137 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 2 MILES NORTHEAST OF PONCA CITY TO 4 MILES
  NORTHEAST OF MARLAND TO 5 MILES SOUTHEAST OF BILLINGS...MOVING
  EAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAIRFAX...                        SHIDLER...
  RALSTON...                        BURBANK...
  FORAKER...                        PEARSONIA...
  SOUTHERN KAW LAKE...              WEBB CITY...
  APPERSON...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3669 9706 3670 9703 3669 9693 3675 9689
      3674 9683 3677 9682 3678 9675 3685 9675
      3691 9634 3644 9649 3645 9703 3651 9703
      3653 9698 3655 9690 3658 9689 3660 9692
      3658 9698 3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 0637Z 267DEG 30KT 3674 9706 3659 9707 3650 9736 

HAIL...1.75IN
WIND...70MPH
 
$$
3 follow-up statements
639 
WWUS54 KTSA 060657
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
157 AM CDT THU OCT 6 2016

OKC117-060706-
/O.CAN.KTSA.SV.W.0241.000000T0000Z-161006T0745Z/
PAWNEE OK-
157 AM CDT THU OCT 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAWNEE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING ARE NO LONGER EXPECTED TO
AFFECT PAWNEE COUNTY...AND THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3685 9675 3691 9634
      3655 9646 3654 9674 3657 9677 3654 9682
      3654 9693 3655 9690 3657 9689 3660 9692
      3658 9698 3659 9705 3669 9706
TIME...MOT...LOC 0656Z 252DEG 34KT 3684 9690 3671 9682 3658 9717 

$$

OKC113-060745-
/O.CON.KTSA.SV.W.0241.000000T0000Z-161006T0745Z/
OSAGE OK-
157 AM CDT THU OCT 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR CENTRAL OSAGE COUNTY...

AT 156 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF KAW LAKE TO 4 MILES SOUTHEAST OF
KAW CITY TO NEAR MARLAND...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX...                        SHIDLER...
BURBANK...                        FORAKER...
PEARSONIA...                      SOUTHERN KAW LAKE...
WEBB CITY...                      APPERSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3685 9675 3691 9634
      3655 9646 3654 9674 3657 9677 3654 9682
      3654 9693 3655 9690 3657 9689 3660 9692
      3658 9698 3659 9705 3669 9706
TIME...MOT...LOC 0656Z 252DEG 34KT 3684 9690 3671 9682 3658 9717 

HAIL...1.00IN
WIND...60MPH
 
$$
496 
WWUS54 KTSA 060721
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 AM CDT THU OCT 6 2016

OKC113-060745-
/O.CON.KTSA.SV.W.0241.000000T0000Z-161006T0745Z/
OSAGE OK-
221 AM CDT THU OCT 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHWEST OSAGE COUNTY...

AT 220 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORAKER TO 6 MILES SOUTHEAST OF SHIDLER TO 3 MILES
EAST OF BURBANK...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHIDLER...                        FORAKER...
PEARSONIA...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3691 9634 3670 9641 3668 9669 3686 9671
TIME...MOT...LOC 0720Z 255DEG 31KT 3687 9658 3672 9656 3671 9668 

HAIL...1.25IN
WIND...60MPH
 
$$
881 
WWUS54 KTSA 060743
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU OCT 6 2016

OKC113-060753-
/O.EXP.KTSA.SV.W.0241.000000T0000Z-161006T0745Z/
OSAGE OK-
243 AM CDT THU OCT 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY
WILL EXPIRE AT 245 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3691 9634 3670 9641 3668 9669 3686 9671
TIME...MOT...LOC 0741Z 267DEG 30KT 3687 9658 3672 9656 3671 9668 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 11:41 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Oct 5, 11:41 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1141 PM CDT WED OCT 5 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms across central Oklahoma are expected to
affect northeast Oklahoma TAF sites later tonight into Thursday
morning. Additional thunderstorms are expected late in the period
at the northeast Oklahoma TAF sites with the approach of a cold front.
Otherwise...VFR conditions are expected outside of the thunderstorm
activity.

&&

.PREV DISCUSSION... /Issued 934 PM CDT WED OCT 5 2016/

..UPDATE...

DISCUSSION...
Scattered showers/thunderstorms starting to develop across far
northeast Oklahoma/southeast Kansas late this evening...just
south of stalled frontal boundary/strengthening low level jet.

Thunderstorm activity will likely continue overnight and become
more widespread, generally north of Interstate 44. Moderate
instability/shear will persist and a few of these storms could be
marginally severe with a wind/heavy rain threat. Current forecast
generally on track this evening with only minor changes
anticipated.

TSA Watches/Warnings/Advisories...
OK...None.
AR...None.

AVIATION...10
Hazardous weather outlook, Oct 5, 5:13 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED OCT 5 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 PM CDT WED OCT 5 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44.
	ONSET...LATE EVENING.

DISCUSSION...

SCATTERED THUNDERSTORMS WILL POSSIBLE THIS EVENING ACROSS PORTIONS
OF NORTHEAST OKLAHOMA AHEAD OF A SLOW MOVING COLD FRONT. BETTER
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT
ACROSS THESE SAME AREAS. A FEW STORMS COULD APPROACH SEVERE LIMITS
EITHER THIS EVENING OR OVERNIGHT WITH DAMAGING WINDS AND LARGE
HAIL...PRIMARILY NEAR THE OKLAHOMA...KANSAS BOARDER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM AND  HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING ACROSS PARTS
OF NORTHEAST OKLAHOMA TO THE NORTH OF INTERSTATE 44. ADDITIONAL
THUNDERSTORM DEVELOPMENT IS LIKELY EARLY THURSDAY EVENING INTO THE
OVERNIGHT HOURS AS THE COLD FRONT FINALLY BEGINS TO MOVE THROUGH THE
AREA. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...
ESPECIALLY ACROSS PARTS OF NORTHEAST OKLAHOMA. THE THUNDERSTORM
POTENTIAL WILL CONTINUE INTO FRIDAY BEFORE THE FRONT CLEARS THE
REGION.

MUCH COOLER TEMPERATURES AND DRY WEATHER WILL PREVAIL BEHIND THE
BOUNDARY THROUGH AT LEAST THE FIRST PART OF THE WEEKEND.
TEMPERATURES ARE EXPECTED TO WARM...HOWEVER DRY CONDITIONS ARE
LIKELY TO CONTINUE INTO THE BEGINNING OF NEXT WEEK.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:08 AM CDTSevere Thunderstorm WarningTSAOsage37 min
Oct 6, 2:42 AM CDTSpecial Weather StatementTSAOsage48 min
Oct 6, 4:16 AM CDTSpecial Weather StatementTSAOsage44 min
Oct 6, 4:57 AM CDTAreal Flood AdvisoryTSAOsage4 hr
Oct 6, 5:41 AM CDTFlash Flood WarningTSAOsage4 hr
Oct 6, 7:07 AM CDTSpecial Weather StatementTSAOsage, Washington38 min
Oct 6, 7:23 AM CDTSpecial Weather StatementTSAPawnee52 min
Oct 6, 8:15 AM CDTSpecial Weather StatementTSAWashington45 min
Oct 6, 8:17 AM CDTRiver Flood WarningTSAOttawa5 days
Oct 6, 8:42 AM CDTAreal Flood AdvisoryTSANowata, Osage, Pawnee, Washington3 hr
Oct 6, 10:13 AM CDTFlash Flood WarningTSANowata, Osage, Washington3 hr
Oct 6, 2:23 PM CDTRiver Flood WarningTSANowata41 hr
Oct 6, 2:29 PM CDTSpecial Weather StatementTSAOsage31 min
Oct 6, 2:35 PM CDTFlash Flood WatchTSANowata, Pawnee, Washington13 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.